I had cataract surgery on both eyes in June and July. My doctor implanted the Acrysof Alcon monofocal IOL's. Before surgery I was -18.25 and -12 diopters. My vision now uncorrected is 20/30 in my "good" eye and 20/40 in the other. I can function just fine without eyeglasses except for some slight straining in my poorer eye after a couple of hours of TV watching. I also need reading glasses. I also have significant macular degeneration in the bad eye. At my refraction session they were able to correct me to 20/20 and 20/25 with eyeglasses so I am extremely pleased with the results. The only problems I have experienced has been "light streaking" whenever I look at bright lights such as on coming car headlights or LED reading lights. I experienced streaking in the first eye , which is the bad eye, almost immediately after surgery but it went away on its own within a few days. My second eye was fine with no streaking and really good clear vision until about 3 and a half weeks after surgery and about the same time I discontinued taking Nevanac and Pred Forte eye drops per my doctor's instructions. At that point I began to experience the same kind of light streaking which I experienced in the first eye. Both the nurse and the Optometrist who did my refraction have told me that the streaking is not uncommon and often goes away on its own. They also told me that if it doesn't go away by 3 months after surgery I may need to have a YAG procedure done which they say should eliminate the streaking. My questions are: how often does the light streaking occur and what causes it? What is the YAG procedure? How effective is the procedure in eliminating light streaking? What are the risks associated with the YAG procedure? I should also add that I am at high risk for retinal tears and detachment because my eyes are extremely elongated.
There are a number of reasons to experience "streaking" after cataract surgery. If you search the term "glare" you will come up with some information. You can also search "YAG capsulotomy" to learn about the indications and effect of this procedure. I can't figure out exactly why you might be having this streaking, so I don't want to speculate further as to treatment. I would agree with your OD's advice to be patient for a few months unless you feel it is steadily worsening in which case go back to the surgeon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.